MAUDE Adverse Event Report: MEDTRONIC IRELAND SELECTSITE; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND SELECTSITE; CATHETER, PERCUTANEOUS
Model Number C304L6906
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure there was difficult venous access.The cephalic vein was isolated and cannulated but the vein was to small and tortuous to accommodate the sheath.The left subclavian vein was then cannulated with difficulty using fluoro.The physician had difficulty obtaining acceptable pacing and sensing despite adequate fixation.The physician decided to change the catheter and lead.It was found that the catheter was damaged and not the lead.Then post procedure a small left sided pneumothorax was noted on fluoroscopy.A chest tube was implant by cardiothoracic surgery.The patient is a participant in a clinical study.No further patient complications have been reported as a result of this event.

Brand Name
SELECTSITE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key12819153
Report Number9612164-2021-04429
Device Sequence Number12154672
Product Code DQY
UDI-Device Identifier00613994729774
UDI-Public00613994729774
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberC304L6906
Device Catalogue NumberC304L6906
Device Lot Number0010722705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/16/2021
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age79 YR
Patient SexMale
Patient Weight83 KG